Texas, 2013Flash Flooding in Texas, September 28 to 29, 2013
September 28 to 29, 2013 · NWS HGX · 4 events in 3 counties and zones
Showers and thunderstorms along and ahead of a slow moving cold front generated heavy rainfall that lead to some localized flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms along and ahead of a slow moving cold front generated heavy rainfall that lead to some localized flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 28, 4:52 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 28, 4:52 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
552 PM CDT SAT SEP 28 2013
.DISCUSSION...
SEE AVIATION FOR 0Z TAF ISSUANCE.
&&
.AVIATION...
RAIN APPEARS TO BE WANING IN OUR SOUTHERN ZONES THIS EVENING BUT
IS HOLDING ON IN OUR NORTHERN ZONES CLOSER TO THE BETTER UPPER
LEVEL LIFT. THIS WILL KEEP THE BEST CHANCES OF RAIN AT KCLL...
KUTS... AND KCXO. THE SURFACE FRONT WILL SLOWLY WORK ITS WAY INTO
SOUTHEAST TEXAS TOMORROW BEFORE IT STALLS OUT. MOST LIKELY THE
WIND SHIFT WILL JUST FALL SHORT OF KIAH. AS THE FRONT WASHES OUT
WINDS WILL GO LIGHT AND VARIABLE. GFS FORECAST SOUNDINGS SHOW PWAT
VALUES ABOVE 2.2" AT KIAH AND KCLL TOMORROW WHILE NAM HAS MOISTURE
VALUES ABOVE 2.0". GIVEN THE MOISTURE AND LIFT IN PLACE WILL HOLD
VICINITY THUNDER/SHOWERS IN ALL THE TAFS. INSIDE STORMS LOWER
VISIBILITIES AND GUSTY WINDS WILL BE LIKELY. GFS IS HINTING AT
WIDESPREAD MVFR CIGS TOMORROW AFTERNOON WHILE THE NAM HAS MORE OF
A SCATTERED DECK. HAVE LEFT CIGS AT VFR SUNDAY AFTERNOON GIVEN
UNCERTAINTY. 23
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 74 86 71 88 71 / 60 60 40 30 20
HOUSTON (IAH) 75 88 73 86 72 / 30 50 60 60 30
GALVESTON (GLS) 79 86 77 85 78 / 30 40 60 60 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
AVIATION/MARINE...23
Hazardous weather outlook, Sep 28, 3:59 AM CST, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
459 AM CDT SAT SEP 28 2013
TXZ163-164-176-177-195>198-291000-
BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-TRINITY-WALKER-WASHINGTON-
459 AM CDT SAT SEP 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS
AND ISOLATED STORMS ARE POSSIBLE...BUT SHOULD REMAIN BELOW SEVERE
LEVELS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS SUNDAY AND SUNDAY NIGHT AS
A WEAK FRONT MOVES CLOSE TO THE AREA. THE STORMS SHOULD REMAIN
BELOW SEVERE LEVELS...BUT SOME LOCALIZED 1 TO 2 INCH RAIN AMOUNTS
WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
TXZ178-179-199-200-210>214-226-227-235>238-291000-
AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS-
JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-WALLER-
WHARTON-
459 AM CDT SAT SEP 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WE WILL BE MONITORING THE POSSIBILITY OF SOME LOCALIZED HEAVY
RAINFALL SUNDAY NIGHT AND MONDAY IN ASSOCIATION WITH DEEP TROPICAL
MOISTURE...A WEAK FRONT TO THE NORTH AND SOME UPPER LEVEL
DISTURBANCES MOVING OVERHEAD. THERE IS CONSIDERABLE FORECAST
UNCERTAINTY AT THIS TIME AND THIS PRODUCT WILL BE UPDATED AS
NECESSARY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ330-335-350-355-370-375-291000-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
459 AM CDT SAT SEP 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SMALL CRAFT SHOULD
EXERCISE CAUTION IN THE GULF WATERS TODAY WITH ELEVATED ONSHORE
WINDS AND SEAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
EXPECT INCREASED SHOWER AND THUNDERSTORM COVERAGE IN THE WATERS
SUNDAY THROUGH MONDAY. WINDS AND SEAS WILL BE HIGHER IN AND NEAR
STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Brazos
- When
- September 28, 6:26 PM CST to 7:26 PM CST
- Where
- Brazos County, 0.53 mi SE of Wellborn to 0.79 mi ESE of Wellborn
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 30.525, -96.293
Heavy rain caused flash flooding in Wellborn at the intersection of Greens Prairie Road and Royder Road.
Flash Flood, Washington
- When
- September 28, 8:56 PM CST to 10:30 PM CST
- Where
- Washington County, 1.07 mi NNW of Chappell Hill to 0.53 mi NNE of Chappell Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.163, -96.279
Heavy rain caused flash flooding on Old Chappell Hill Road just west of the town of Chappell Hill.
Flash Flood, Washington
- When
- September 29, 6:05 AM CST to 8:45 AM CST
- Where
- Washington County, 2.64 mi NNW of Prairie Hill to 4.37 mi NE of William Penn
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.282, -96.404
There were flooded roads across eastern parts of Washington County. There was a 24 hour 11 inch rainfall total reported at a COCORAHS site 10 miles north northwest of Hempstead ending at 7 AM the morning of the 29th.
Flash Flood, Polk
- When
- September 29, 9:25 AM CST to 10:30 AM CST
- Where
- Polk County, 1.16 mi SSW of Moscow to 1.78 mi S of Moscow
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.905, -94.838
There was water over Highway 59 between Moscow and Seven Oaks.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Texas, September 28 to 29, 2013$100,000 · 3 events
- Heavy Rain in Washington, September 28, 2013$50,000 · 1 event
- High Wind and Strong Wind in Oregon, September 28, 2013$35,000 · 70 kt wind · 5 events
- Flood and Heavy Rain in Oregon, September 28 to 30, 2013$30,000 · 2 events
- Strong Wind in Michigan, September 28, 2013$20,000 · 1 event
- High Wind in Oregon, September 28 to 30, 201380 kt wind · 10 events
- Damaging Winds in Kansas, September 28, 2013$13,000 · 52 kt wind · 3 events
- Flash Flooding in Texas, September 28, 2013$3,000 · 5 events
- Flash Flooding in Texas, September 28 to 29, 20134 events
- High Wind in Wyoming, September 28, 201357 kt wind · 3 events
- Flooding in Nebraska, September 28 to 30, 20132 events
- High Wind in Washington, September 28, 201378 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478129, 471590, 478130, 478134.